Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Neck pain, sleeplessness, muscle spasm, taken Naproxen, Cyclobenzaprine

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1980
Answered : 2130 Questions
Hi! Please help! My husband is having a severe neck pain, to the point that he can't turn it to either side, any slight movement is painful and it even hurts when he is lying still. It started 3 days ago and he thought that he just didn't sleep right. It never improved and actually started getting worse. He's been taking Advil but it didn't seem to help.
FYI, he did start working out recently after not doing it for years. But what's strange is that he worked out on Tuesday and was perfectly fine until Thursday. It's Sunday and his pain seems to be getting worse.
I took him to a clinic this morning, and the doctor there said it's a muscle spasm. He prescribed him Naproxen 500mg and Cyclobenzaprine 10mg. It's been couple hours and the meds don't seem to help at all. He is still having an enormous amount of pain. I wonder if it's something more serious and I should take him to ER. I really appreciate any feedback.
Posted Fri, 20 Apr 2012 in Bones, Muscles and Joints
Answered by Dr. Rajinder Bajoria 40 minutes later

Thanks for your query.     

Constant neck pain with painful movement, getting worse for three days in an young man; not responding to pain killer Advil; even pain killer (Napoxen 500 mg) and muscle relaxant( cyclobenzaprine 10 mg) without any history of trauma suggest some thing more than simple muscular spasmodic pain .

No doubt some times spasmodic pain may take time to respond. But since they have been worsening, I am a bit concerned.

So I encourage you to visit the ER (as pain is getting worse) for evaluation. This will be beneficial to patient not for only diagnostic purpose, but also for timely proper treatment.

Hope I have answered your query, I will be available to answer your follow up queries,

“Wish you Good Health and your husband a trouble free speedy recovery”


Above answer was peer-reviewed by
Follow-up: Neck pain, sleeplessness, muscle spasm, taken Naproxen, Cyclobenzaprine 22 hours later
Thanks for your response, Dr. Bajoria. I have not taken him to ER, because his pain started responding to the medications yesterday. It has reduced from a 15 down to 5-6 (on a scale from 1 to 10). However, this morning I noticed that his neck is getting swollen (a little bit, not dramatically) and also the medication is causing dry mouth. He has been drinking lots of water though. Because of all that his voice was changing this morning, like if he had a cold. So I am wondering: should I make a doctor's appointment or should I give it some time to let the medications work completely since he is responding to them? Thanks!
Answered by Dr. Rajinder Bajoria 20 minutes later
Nice to see you again     
It is good he is responding to medicines,& his pain has started decreasing.
But swelling in the neck and change of voice are not a good sign & is not explained by the use of medicines.
Dryness of mouth can be due to side effects of medicines ,but not change of voice .
You can wait for a day or two not more than that,if swelling in the neck & change in voice persists or increase early consultation is essential.

‘Hope I have answered your query, “Wish you Good Health and trouble free speedy recovery”

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor